Alert archive / West Virginia / Freeze Warnings in 2015
Freeze Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Oct 17, 2015, 2:52 PM EDT for 4 states. It took effect at Oct 19, 2015, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 2:52 PM EDT (18:52 UTC)
- In effect from
- Oct 19, 2015, 12:00 AM EDT
- Expired
- Oct 19, 2015, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS71 KRLX 171852 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 252 PM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180300- /O.NEW.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ /O.CON.KRLX.FZ.W.0002.151018T0400Z-151018T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 252 PM EDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM EDT MONDAY. * TEMPERATURE...FOR TONIGHT GENERALLY UPPER 20S TO LOWER 30S...EXCEPT 20 TO 25 IN THE MOUNTAINS. FOR SUNDAY NIGHT GENERALLY MID TO UPPER 20S EXCEPT LOWER 30S NEAR RIVERS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
7 follow-up statements
883 WWUS71 KRLX 180143 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 943 PM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180945- /O.CON.KRLX.FZ.W.0002.151018T0400Z-151018T1300Z/ /O.CON.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 943 PM EDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM EDT MONDAY... * TEMPERATURE...FOR TONIGHT GENERALLY UPPER 20S TO LOWER 30S... EXCEPT 20 TO 25 IN THE MOUNTAINS. FOR SUNDAY NIGHT GENERALLY MID TO UPPER 20S EXCEPT LOWER 30S NEAR RIVERS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
777 WWUS71 KRLX 180934 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 534 AM EDT SUN OCT 18 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-182145- /O.CON.KRLX.FZ.W.0002.000000T0000Z-151018T1300Z/ /O.CON.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 534 AM EDT SUN OCT 18 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... * TEMPERATURE...GENERALLY UPPER 20S TO LOWER 30S... EXCEPT LOWER 20S IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
128 WWUS71 KRLX 181419 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1019 AM EDT SUN OCT 18 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-182230- /O.CON.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1019 AM EDT SUN OCT 18 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... * TEMPERATURE...GENERALLY UPPER 20S TO LOWER 30S... EXCEPT LOWER 20S IN THE MOUNTAINS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
967 WWUS71 KRLX 181844 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 244 PM EDT SUN OCT 18 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-190245- /O.CON.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 244 PM EDT SUN OCT 18 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... * TEMPERATURE...GENERALLY MID 20S TO AROUND 30...EXCEPT AROUND 20 IN THE MOST PROTECTED MOUNTAIN VALLEYS. * IMPACTS...COVER YOUR PLANTS AND TAKE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD WEATHER. CONSIDER UNHOOKING YOUR GARDEN HOSES FOR WINTER STORAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
344 WWUS71 KRLX 190157 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 957 PM EDT SUN OCT 18 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-191000- /O.CON.KRLX.FZ.W.0003.151019T0400Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 957 PM EDT SUN OCT 18 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * TEMPERATURE...GENERALLY MID 20S TO AROUND 30...EXCEPT AROUND 20 IN THE MOST PROTECTED MOUNTAIN VALLEYS. * IMPACTS...SENSITIVE VEGETATION AND ORNAMENTAL PLANTS THAT ARE UNPROTECTED FROM THE COLD AND FROST MAY BE KILLED. TAKE THE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KTB
312 WWUS71 KRLX 190840 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 440 AM EDT MON OCT 19 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-191300- /O.CON.KRLX.FZ.W.0003.000000T0000Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 440 AM EDT MON OCT 19 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...GENERALLY MID 20S TO AROUND 30...EXCEPT AROUND 20 IN THE MOST PROTECTED MOUNTAIN VALLEYS. * IMPACTS...SENSITIVE VEGETATION AND ORNAMENTAL PLANTS THAT ARE UNPROTECTED FROM THE COLD AND FROST MAY BE KILLED. TAKE THE NECESSARY PRECAUTIONS TO PROTECT THEM FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
557 WWUS71 KRLX 191253 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 853 AM EDT MON OCT 19 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-191400- /O.EXP.KRLX.FZ.W.0003.000000T0000Z-151019T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 853 AM EDT MON OCT 19 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES ARE SLOWLY STARTING TO WARM INTO THE LOWER 30S ACROSS THE AREA. THEREFORE...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Oct 17, 1:59 PM EDT, 53 minutes earlier.
Area forecast discussion, Oct 17, 1:59 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
159 PM EDT SAT OCT 17 2015
.SYNOPSIS...
COLD CANADIAN HIGH PRESSURE GIVES WIDESPREAD FROST AND FREEZE
TONIGHT AND SUNDAY MORNING. MILDER AFTERNOON TEMPERATURES TUESDAY
AND WEDNESDAY. WEAK FRONT THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD TEMPERATURES AND NIGHT TIME FROST AND FREEZE CONTINUE TO BE
THE MAIN STORY AS HIGH PRESSURE BUILDS IN. OVERALL A CHILLY
AFTERNOON HERE WITH MAX TEMPS FROM THE UPPER 40S TO LOWER
50S...AND A NORTHWEST BREEZE WILL MAKE IF FEEL COLDER. ALSO EXPECT
SOME CLOUDS MAINLY ACROSS THE NORTH. FOR TONIGHT...CLOUDS CLEAR
AND WINDS SUBSIDE...LEADING TO A WIDESPREAD FROST AND FREEZE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BRING DRY WEATHER THROUGH THE SHORT TERM PERIOD.
THE HIGH SHOULD BE OVERHEAD SUNDAY NIGHT...SO ANOTHER GOOD
RADIATIONAL NIGHT WITH WIDESPREAD FREEZING TEMPERATURES. WILL HOLD
OFF ON ISSUING A NEW FREEZE WATCH WITH THIS PACKAGE...AS WE ALREADY
HAVE THE CURRENT FROST ADVISORY FOR EARLY THIS MORNING AND THEN
FREEZE WARNING FOR TONIGHT. WILL MENTION ANOTHER FREEZE ON SUNDAY
NIGHT IN HWO. AS THE HIGH MOVES EAST...SHOULD HAVE A GRADUAL WARMING
TREND MONDAY AND TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
STILL LIKED OUR IDEA FROM YESTERDAY...KEEPING TEMPERATURES IN
VALLEYS COLDER THAN GUIDANCE FOR OVERNIGHT MONDAY NIGHT...UNDER
TEMPERATURE INVERSION. WILL HAVE HILL/RIDGE TOPS A BIT HIGHER.
SEE NO REASON TO CHANGE OUR THINKING FOR THURSDAY. WILL STILL HOLD
ONTO A WEAK FRONT WITH LIMITED MOISTURE DROPPING SOUTHEAST FOR
THURSDAY...WITH JUST SOME 20 AND 30 POPS FOR LIGHT RAIN SHOWERS.
THE 00Z ECMWF WAS DELAYING THE FRONT EVEN INTO FRIDAY...BUT DID NOT
JUMP ON THAT. THE 12Z ECMWF SEEMS TO BE TRENDING TOWARD THE GFS.
ENHANCED FIRE DANGER POSSIBLE TUESDAY AND WEDNESDAY AFTERNOONS...MAY
BE CLOSE TO RED FLAG CRITERIA IN OHIO...WHERE WIND CRITERIA IS LESS.
OTHERWISE...NICE AUTUMN ENVIRONMENT WITH LARGE DIURNAL TEMP SPREADS
TUESDAY AND WEDNESDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
18Z SATURDAY THRU 18Z SUNDAY...
HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD IN FROM THE WEST.
HOWEVER...LINGERING MOISTURE IN LOWER LEVEL NORTHWEST FLOW WILL
BRING SCT VFR STRATOCU ACROSS THE SOUTH AND BKN VFR STRATOCU
ACROSS THE NORTH THIS AFTERNOON AND EVENING....WITH A FEW
LINGERING SPRINKLE OR HIGH ELEVATION FLURRIES IN THE NORTHERN
MOUNTAINS. GUSTY NORTHWEST WINDS OF 12 TO 20 KTS...ESPECIALLY
MOUNTAINS.
AFTER 02Z...MOSTLY CLEAR...EXCEPT BECOMING SCT CLOUDS BY 08Z
NORTHERN MOUNTAINS. WIND DECREASING TO NEAR CALM OR LIGHT
NORTHWEST.
AFTER 15Z SUNDAY...GENERALLY VFR SCT STRATOCU AND NORTHWEST WINDS
5 TO 10 KTS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE...MEDIUM TO HIGH.
ALTERNATE SCENARIOS: CLOUDS MAY LINGER LONGER IN THE NORTHERN
MOUNTAINS TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SUNDAY...
NO WIDESPREAD IFR EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY FOR
WVZ005>011-013>020-024>040-046-047.
OH...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY FOR
OHZ066-067-075-076-083>087.
KY...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY FOR
KYZ101>103-105.
VA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY FOR
VAZ003-004.
&&
SYNOPSIS...JMV/MZ/JW
NEAR TERM...JMV/JW
SHORT TERM...MZ
LONG TERM...KTB
AVIATION...JMV/JWHazardous weather outlook, Oct 17, 3:32 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 332 AM EDT SAT OCT 17 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 332 AM EDT SAT OCT 17 2015 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING SUNDAY MORNING AND PROBABLY AGAIN ON MONDAY MORNING. DRY CONDITIONS COULD LEAD TO FIRE WX CONCERNS TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:32 AM EDT | Freeze Warning | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 29 hr |
Nearby
Freeze Warnings in West Virginia, 2015Freeze Warnings in Ohio, 2015Freeze Warnings in Kentucky, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.